MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the aortic arch.A 16-4/5.8/120 xxl esophageal balloon was advanced for dilation.However, when the balloon was removed from the patient's body, it was not intact and noted to be ruptured during the case.No patient complications nor injuries reported and the patient's status was good.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the aortic arch.A 16-4/5.8/120 xxl esophageal balloon was advanced for dilation.However, when the balloon was removed from the patient's body, it was not intact and noted to be ruptured during the case.No patient complications nor injuries reported and the patient's status was good.It was further reported that the more than 50% stenosed target lesion was located in the non-tortuous and mildy calcified aortic arch.The balloon ruptured on the third inflation at 5 atmospheres for 10 to 15 seconds.The device was smoothly removed from the patient's body.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10280548
Report Number2134265-2020-09418
Device Sequence Number14109495
Product Code KNQ
UDI-Device Identifier08714729163084
UDI-Public08714729163084
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0021883228
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/19/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR